MAUDE Adverse Event Report: STRYKER SPINE-US AERO-LL LUMBAR CAGE SYSTEM 8X50MMX0DEG - 18; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

STRYKER SPINE-US AERO-LL LUMBAR CAGE SYSTEM 8X50MMX0DEG - 18; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Catalog Number 48940208
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a blade for a cage broke when the surgeon tried to mallet it into the vertebral body.The issue was noticed on x-rays.Unknown if broken fragments will be retried.No patient harm and no surgical delay was reported at this time.
 
Additional Manufacturer Narrative
Correction: fda registration # to (b)(4).Section g1 manufacturing site updated to stryker spine-france method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the sales rep reported event was confirmed via visual inspection of returned device.The event resulted in a 20 minutes surgical delay and no adverse consequences to the patient.All broken fragments were retrieved.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Upon complaint history review and nc/capa history review, no relevant complaints/ nc/capa were identified.It was reported that anchor stopped advancing during insertion.After malleting a bit harder, an x-ray was taken showing the anchor had broken.Conclusion: the most likely cause of the reported event was determined to be user error- application of excessive insertion force by malleting the anchor.
 
Event or Problem Description

Brand Name
AERO-LL LUMBAR CAGE SYSTEM 8X50MMX0DEG - 18
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8061074
Report Number0002530131-2018-00002
Device Sequence Number1929020
Product Code OVD
UDI-Device Identifier07613327065725
UDI-Public07613327065725
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48940208
Device Lot Number14G484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1